Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 14, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 10, 2006, 9:14 PM CDT for Brewster County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2006, 9:14 PM CDT (02:14 UTC)
- Expired
- Jul 11, 2006, 12:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Brewster County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 2.2 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2603 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 110217
FFWMAF
TXC043-110515-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
914 PM CDT MON JUL 10 2006
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL BREWSTER COUNTY IN SOUTHWEST TEXAS...
* UNTIL 1215 AM CDT
* AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
FLASH FLOODING FROM A THUNDERSTORM NEAR CHISOS BASIN...REMAINING
NEARLY STATIONARY.
* THE THUNDERSTORM PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING
LOCATIONS...
CHISOS BASIN...
PANTHER JUNCTION...
CASTOLON...
ADDITIONAL RAINFALL IS EXPECTED WHICH COULD INCREASE THE POTENTIAL
FOR FLOODING IN THE WARNED AREA.
FLASH FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW
WHERE YOU ARE RELATIVE TO ARROYOS... DRAWS... AND OTHER LOW LYING
AREAS. HEAVY RAINFALL... EVEN FROM DISTANT STORMS... CAN CREATE
SUDDEN FLOWS CAPABLE OF OVERTAKING CAMPERS AND HIKERS. MOVE UP TO
ESCAPE RISING WATER.
TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 2915 10354 2906 10339 2904 10330 2900 10321
2903 10312 2920 10299 2929 10305 2937 10319
2934 10347
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 8:52 PM CDT, 22 minutes earlier.
Area forecast discussion, Jul 10, 8:52 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 852 PM CDT MON JUL 10 2006 .UPDATE... UPDATED POPS AGAIN TO CATCH ONGOING SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN PERMIAN BASIN. OUTFLOW FROM CURRENT CONVECTION SHOULD BE CONTRIBUTING TO THE DEMISE OF ACTIVITY...HOWEVER PERSISTENCE OVER THE PAST COUPLE OF HOURS LEADS TO BELIEVE IT COULD CARRY ON A BIT LONGER THAN ORIGINALLY ANTICIPATED. REMAINDER OF PRODUCTS OUT SHORTLY. && .PREV DISCUSSION... (ISSUED 606 PM CDT MON JUL 10 2006) UPDATE... UPDATING FORECAST TO INCREASE POPS...MAINLY ACROSS THE NORTHERN PORTION OF THE FORECAST AREA. EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE ACROSS MUCH OF THE CWA THROUGH SUNSET THEN BEGIN A SLOW DEMISE WITH THE LOSS OF DAYTIME HEATING. STORMS WILL BE FAIRLY ISOLATED IN NATURE NORTH OF INTERSTATE 20 BUT WILL BE MORE WIDESPREAD SOUTH OF INTERSTATE 10 AND EXPECT THIS TREND TO CONTINUE THROUGH THE ABOVE STATED DURATION. REST OF UPDATED PRODUCTS OUT SHORTLY. PREV DISCUSSION... (ISSUED 257 PM CDT MON JUL 10 2006) SHORT TERM... UPPER LEVEL RIDGE WILL CONTINUE OVER THE CWA THROUGH THE SHORT TERM. THE RIDGE WILL WEAKEN SLIGHTLY ALLOWING WEAK UPPER LEVEL DISTURBANCES TO MOVE AROUND ITS PERIPHERY. THESE SHORT WAVES COULD PROVIDE ENOUGH INSTABILITY FOR SHOWERS AND THUNDERSTORMS MAINLY OVER THE WESTERN CWA TONIGHT. SHOWERS AND THUNDERSTORMS ARE ONGOING IN THE DAVIS MOUNTAINS. THESE ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS WITH ADDITIONAL DEVELOPMENT OVER THE GUADALUPE MOUNTAINS AND THE SOUTHEAST NEW MEXICO PLAINS LATE THIS AFTERNOON AND EARLY EVENING. THE FOCUS OF THE THUNDERSTORMS WILL BE A SURFACE TROUGH AND AN 800-500MB THETA-E RIDGE OVER THE WESTERN CWA. WITH LAPSE RATES OF 6.5 TO 7.5 DEG C/KM AND FORECAST SOUNDINGS SHOWING INVERTED V CHARACTERISTICS...SOME OF THE STORMS COULD PRODUCE STRONG WINDS. PWAT VALUES ARE RUNNING 1.50 IN AND ABOVE...THEREFORE PLENTY OF MOISTURE WILL BE AVAILABLE FOR VERY HEAVY RAIN WITH SOME OF THE THUNDERSTORMS. THE POSSIBILITY OF STRONG WINDS AND HEAVY RAINFALL WILL BE MENTIONED IN THE HWO. LOW TEMPERATURES TONIGHT WILL BE FAIRLY WARM. THE SURFACE PRESSURE GRADIENT WILL REMAIN TIGHT ENOUGH TO KEEP WINDS IN THE 10 MPH RANGE OVERNIGHT THUS IMPEDING RADIATIONAL COOLING. LOWS WILL BE IN THE MID 70S OVER MUCH OF THE CWA WITH A FEW 60S OVER THE WESTERN SECTIONS AND THE MOUNTAINS. LONG TERM... HIGH PRESSURE ALOFT WILL REMAIN THE DOMINANT WEATHER FEATURE ACROSS THE AREA FOR MUCH OF THE UPCOMING FORECAST PERIOD. THIS HIGH PRESSURE WILL MEANDER ACROSS THE REGION CAUSING A SLIGHT FLUCTUATION IN TEMPERATURES AND RAIN CHANCES. OVERALL...RAIN CHANCES WILL CONTINUE TO REMAIN FAIRLY LOW...WITH THE EMPHASIS OVER THE HIGHER TERRAIN OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. TEMPERATURES WILL CONTINUE TO REMAIN ABOVE NORMAL THROUGH MOST OF THE PERIOD. THE SHORT RANGE MODELS CONTINUE TO DEPICT THE PRESENCE OF A MID- LEVEL THETA-E RIDGE ORIENTED SOUTHWEST TO NORTHEAST ACROSS THE DAVIS AND GUADALUPE MOUNTAINS AND INTO THE SOUTHEASTERN NEW MEXICO PLAINS ON TUESDAY. THE CURRENT FORECAST LOOKS GOOD HERE AND THE ONLY CHANGE WILL BE TO ADD SOME LOW POPS INTO LEA COUNTY. RAIN CHANCES FOR WEDNESDAY DECREASE SLIGHTLY AND SHIFT WEST AS THE CENTER OF THE MID AND UPPER LEVEL RIDGE MOVES OVERHEAD. THE HIGH PRESSURE CENTER MOVES INTO SOUTHERN NEW MEXICO AND CONTINUES TO SLOWLY STRENGTHEN ON THURSDAY. LOW ORDER POPS WILL BE CONFINED TO THE DAVIS AND GUADALUPE MOUNTAINS ON THURSDAY. WE WILL CONTINUE THE DRY FORECAST FOR FRIDAY AS SUBSIDENCE/DRYING AT 500MB MOVES INTO THE AREA. THE MEDIUM RANGE MODELS AGREE THE STRONGEST PORTION OF THE 500MB RIDGE WILL REMAIN OVER THE CENTRAL ROCKIES. DEEP LAYER SOUTHEASTERLY FLOW WILL SETUP OVER THE REGION BRINGING INCREASING MOISTURE TO THE AREA. IT IS TOO FAR OUT TO RELY HEAVILY ON MODEL QPF OUTPUT. FOR NOW...WE WILL CONTINUE THE CURRENT FORECAST WITH ISOLATED THUNDERSTORMS OVER THE HIGHER TERRAIN OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. CLIMATE... THE NORMAL HIGH AND LOW TEMPERATURES FOR ROUGHLY THE FIRST HALF OF JULY ARE 94 AND 69 DEGREES F. NORMALS PEAK AT 95 AND 70 JULY 24- 26...THEN BEGIN A DECLINE FOR THE REMAINDER OF THE MONTH. .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 13
Hazardous weather outlook, Jul 10, 1:45 PM CDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 145 PM CDT MON JUL 10 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-111845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 145 PM CDT MON JUL 10 2006 /1245 PM MDT MON JUL 10 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER THE SOUTHEAST NEW MEXICO PLAINS...THE DAVIS AND GUADALUPE MOUNTAINS...THE MARFA PLATEAU...THE STOCKTON PLATEAU AND MUCH OF THE BIG BEND REGION THIS AFTERNOON AND EVENING. SOME OF THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING STRIKES AND VERY HEAVY RAINFALL. FLOODING OF LOW LYING AND NORMALLY FLOOD PRONE AREAS IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jul 10, 4:28 PM CDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 428 PM CDT MON JUL 10 2006 TXZ075-102230- PECOS- 428 PM CDT MON JUL 10 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PECOS COUNTY. A STRONG THUNDERSTORM WAS LOCATED IN THE FORT STOCKTON VICINITY AT 428 PM CDT...MOVING EAST AT 10 MPH. THIS STORM WILL PRODUCE A QUICK HALF INCH TO INCH OF RAIN...WIND GUSTS TO 50 MPH AND DEADLY LIGHTNING. IF DRIVING...BE PREPARED TO PULL OVER AS THE VISIBILITY MAY QUICKLY DROP. PONDING OF WATER MAY ALSO POSE A DANGER TO PEOPLE DRIVING ON STATE HIGHWAY 18 OR INTERSTATE 10 NEAR FORT STOCKTON. 05
Special weather statement, Jul 10, 4:35 PM CDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 435 PM CDT MON JUL 10 2006 TXZ075-081-102245- PECOS-BIG BEND AREA- 435 PM CDT MON JUL 10 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL BREWSTER AND SOUTH CENTRAL PECOS COUNTIES. AT 435 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER NORTH CENTRAL BREWSTER COUNTY JUST EAST OF THE INTERSECTION OF U.S. HIGHWAYS 90 AND 385...MOVING SOUTHEAST AT 10 MPH. OTHER STRONG THUNDERSTORMS WERE LOCATED OVER STATE HIGHWAY 118...17 MILES SOUTH OF ALPINE AND 37 MILES SOUTH OF ALPINE...MOVING SOUTH AT 10 MPH. PEOPLE IN THESE AREAS CAN EXPECT WIND GUSTS TO 50 MPH... HEAVY RAIN REDUCING VISIBILITY AT TIMES... AND DEADLY LIGHTNING. BE PREPARED TO SLOW DOWN IF VISIBILITY IS REDUCED OR PONDING IS OBSERVED ON THE ROADWAYS. 05
Special weather statement, Jul 10, 7:27 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 727 PM CDT MON JUL 10 2006 TXZ046-110130- DAWSON- 727 PM CDT MON JUL 10 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR DAWSON COUNTY. AT 727 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF UNION AT 727 PM...MOVING SOUTHEAST AT 15 MPH. WIND GUSTS TO 45 MPH... SMALL HAIL... BRIEF HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE IN THE PATH OF THIS STORM. GUSTY WINDS WILL LIKELY PRECEDE THE STORM AS IT MOVES ACROSS DAWSON COUNTY. LOCATIONS IMPACTED BY THIS STORM INCLUDE SAND...LAMESA AND FRIENDSHIP. 05
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.